Increased meds and seizures return??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Aug 2006
Total Posts : 1
   Posted 8/21/2006 9:27 PM (GMT -6)   
First off I am new here. I was diagnosed in April with complex partial seizures. Up until about a week ago I was taking 500mg of Tegretol a day and was seizure free since April 2nd.

A week or so ago my doctor upped my meds to 600mg, because my blood tests showed that for my weight, I didn't have a high enough level (which I still don't quite understand)

Well I had three seizures today at 7:30 am., 10:45 a.m. and about 3:00 p.m. Is it just a coincidence that with a higher dosage I had three seizures, and up until then had been seizure free for four months?

Please let me know. I didn't call my doctor today, but definitely will tomorrow. This is kind of freaking me out.sad

Thanks for any input.

Regular Member

Date Joined Feb 2006
Total Posts : 84
   Posted 8/22/2006 12:18 PM (GMT -6)   
Tegretol can go either way when dosage is raised, it can help you or it can end up causing more problems. I would go for a second opionion and see what other Drs have to say.

Best of luck

New Member

Date Joined Aug 2006
Total Posts : 15
   Posted 8/29/2006 7:24 AM (GMT -6)   
Hi Angelais,

I tried tegretol one time and threw them down the toilet. Don't do what I did because I don't like feeling incoherent. I have a brain irritation that causes my seizures. I used to take Dilantin, and had more seizures that I could count. Phenobarbitol, 120mg in the mornig, and 120mg at bedtime keeps my brain very relaxed. Later, I developed insomnia, which we all know if we deprived of sleep, it induces seizure activity. I take Doral, which is a sleeping pill to sleep. Research is so important when it comes to our health. Our bodies talk to us and tell us what works and what doesn't work. Doctors are not perfect and can not feel what we do. Talk to your doctor about other medications that might work better for you. I have found that the older medications have less junk in them. I don't know what kind of seizures you have or what causes them, but its worth a shot. I didn't like tegretol at all. I felt so out of it.

Please keep us updated on your situation.

Heppy the Eppy

New Member

Date Joined Aug 2006
Total Posts : 15
   Posted 8/29/2006 7:33 AM (GMT -6)   
Hi Jennifer,

I read your post in the Hep C forum and wanted to thank you for the invite here. I didn't know there was one. Your son is so handsome and cute. I am sorry for your loss. Epilepsy is mysterious to me and I have had it since I was 15-years old. I am now 48-years old and fear for my life. I have other complications as well. My name is Heppy for Hepatitis C. I call myself Heppy the Eppy because I also have Hepatitis C. This is my second visit here and I like it. I feel uncomfortable at times though, and am at a loss for words. The words that come to me now Jennifer are that I wish it didn't happen to you. I won't ask any questions here because I see that you have provided email addresses for that. I don't know how long ago this happened, or what level of pain you are still feeling, but I by no means mean any offense. My prayers are with you and your family.

Heppy the Eppy

Regular Member

Date Joined Mar 2006
Total Posts : 51
   Posted 9/9/2006 10:32 AM (GMT -6)   
I have tried Tegreto and the doctor also did blood test on me. He did that to check the levels of the drug. He would increase them if my levels was low. The truth is it didn't stop my seizures, even when my doctor increased the level of the drug. I hope the seizures get under control for you, they are no fun.

Had My Brain surgery, and I was so scared, but the doctors made me feel good and and I did. They kidded with me before the surgery and before I knew it I was in recovery Thanks for helping me. Mine is on the  left temporal lobe. They say it is deep it my brain.

New Member

Date Joined Sep 2006
Total Posts : 14
   Posted 9/10/2006 7:23 PM (GMT -6)   
Hi angelais, have you gained weight recently? I can't work out any other reason why your doc would up your meds dosage when your szs have been controlled! I think I would get a second opinion!
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 1:14 PM (GMT -6)
There are a total of 2,710,588 posts in 298,910 threads.
View Active Threads

Who's Online
This forum has 153464 registered members. Please welcome our newest member, jidhfiwa.
285 Guest(s), 15 Registered Member(s) are currently online.  Details
ilovebostons, 81GyGuy, 1000Daisies, VLou*, robby vieira, Lynnwood, ks1905, PA_grandma, saozemko, poohcheez, Snokrystal, alexandann, Sonny3, Sissy63, minnietoty

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer